JCEM case reports · 2025
Caffeine Overdose-Induced Diabetic Ketoacidosis With Gastrointestinal Injury in Undiagnosed Type 2 Diabetes.
Клинический случайСтатьяНазвание и аннотация: Перевод в очереди
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Kohmoto Hikari, Uotsu Shohei, Masaoka Tatsuhiro, Oshima Yosuke, Kawaguchi Takahisa, Ando Takashi
Аннотация
Caffeine is a widely consumed stimulant contained in beverages and supplements, and intentional overdose is becoming increasingly common. Although hyperglycemia is often seen in caffeine toxicity, diabetic ketoacidosis (DKA) is a rare complication, particularly in those without a known history of diabetes. We report the case of a 46-year-old man without a known medical history who ingested 10 g of caffeine to attempt suicide. He presented with impaired consciousness, arrhythmia, hyperglycemia, and metabolic acidosis. Laboratory testing confirmed DKA, and endoscopy revealed esophageal severe erosions and a duodenal ulcer. He was managed with IV fluids, insulin infusion, sedation, potassium-competitive acid blocker, and β-blocker therapy. After stabilization, he was diagnosed with type 2 diabetes mellitus. The condition was characterized by insulin resistance and preserved endogenous insulin secretion, which allowed discontinuation of insulin therapy. He recovered fully and was discharged without diabetic medications. This case highlights the importance of considering DKA in patients with caffeine overdose, especially those with unrecognized diabetes, and the potential for gastrointestinal injury. Clinicians should be aware of these rare but serious complications to ensure prompt diagnosis and management.